Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 352, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 8, 2025, 5:42 PM MDT for Cherry County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2025, 5:42 PM MDT (23:42 UTC)
- Expired
- Sep 8, 2025, 6:30 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 6:01 PM MDT | HAIL 1 | Valentine, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -446 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461
WUUS53 KLBF 082342
SVRLBF
NEC031-090030-
/O.NEW.KLBF.SV.W.0352.250908T2342Z-250909T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
642 PM CDT Mon Sep 8 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Cherry County in north central Nebraska...
* Until 730 PM CDT.
* At 641 PM CDT, a severe thunderstorm was located over Valentine,
moving southeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Public. At 632 PM CDT, half dollar size hail was reported
one mile northeast of Valentine.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Valentine.
This includes the following highways...
Highway 20 between mile markers 197 and 218.
Highway 97 between mile markers 139 and 141.
Highway 83 between mile markers 205 and 213.
Highway 12 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4280 10019 4278 10020 4278 10018 4274 10018
4258 10038 4284 10059 4292 10051
TIME...MOT...LOC 2341Z 312DEG 18KT 4285 10051
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
184
WWUS53 KLBF 090024
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
724 PM CDT Mon Sep 8 2025
NEC031-090034-
/O.EXP.KLBF.SV.W.0352.000000T0000Z-250909T0030Z/
Cherry NE-
724 PM CDT Mon Sep 8 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHERRY COUNTY
WILL EXPIRE AT 730 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4280 10019 4278 10020 4278 10018 4274 10018
4258 10038 4284 10059 4292 10051
TIME...MOT...LOC 0024Z 312DEG 18KT 4271 10031
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 5:18 PM MDT, 24 minutes earlier. Its key messages:
- Isolated thunderstorms are possible across north central Nebraska this evening, mainly areas along and east of Highway 83. A few thunderstorms could be strong, but the overall severe threat remains low.
- Elevated fire weather conditions are possible again on Tuesday for areas west of Highway 83. mostly driven by above average temperatures and low humidity.
- Temperatures remain warmer than average this week, with most days in the mid to upper 80s. Chances of rain are possible throughout the week, with better moisture possible this weekend.
Area forecast discussion, Sep 8, 5:18 PM MDT, 24 minutes before
Area Forecast Discussion National Weather Service North Platte NE 618 PM CDT Mon Sep 8 2025 .KEY MESSAGES... - Isolated thunderstorms are possible across north central Nebraska this evening, mainly areas along and east of Highway 83. A few thunderstorms could be strong, but the overall severe threat remains low. - Elevated fire weather conditions are possible again on Tuesday for areas west of Highway 83. mostly driven by above average temperatures and low humidity. - Temperatures remain warmer than average this week, with most days in the mid to upper 80s. Chances of rain are possible throughout the week, with better moisture possible this weekend. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 221 PM CDT Mon Sep 8 2025 A surface trough is tracking across the Sandhills this afternoon, creating a sharp moisture gradient along the boundary. To the east of the boundary across portions of north central Nebraska, surface dewpoints are in the 60s. Relatively clear skies have allowed for a narrow tongue of surface based CAPE to develop across the region, providing sufficient instability for shower and thunderstorm activity this evening. As the surface trough tracks near the Highway 83 corridor, isolated thunderstorms are expected to fire along the boundary and track east late this afternoon and evening. Relatively marginal deep layer shear is available, generally on the order of 25 to 30 kts. While the environment is not overall the best severe weather set up, given the combination of ingredients, isolated showers and thunderstorms are expected this evening, with a few potentially strong thunderstorms. While the overall severe threat appears low at this time, cannot completely rule out a few of the stronger cells introducing a threat for small hail and strong winds. Tomorrow, northwesterly flow aloft will continue to track wildfire smoke from the West Coast and British Columbia across the region. Those sensitive to smoke may want to take precautions tomorrow, as smoke is likely to mix to the surface. Temperatures remain on the warmer side tomorrow, with widespread highs in the mid to upper 80s. West of Highway 83, afternoon relative humidity values drop into the 20 to 25 percent range. With the heat and low humidity, elevated fire weather concerns are possible again across western Nebraska. Keeping the threat somewhat limited, winds are expected to be fairly light out of the east to southeast, with occasional gusts up to 20 mph. Tuesday night, another round of showers and thunderstorms will be possible across western Nebraska and the Sandhills as a low tracks across Kansas. Overall forcing across the region is weak, so expecting any shower and thunderstorm activity will be fairly scattered as it tracks across western Nebraska. Given that this is likely to be very scattered, will keep PoPs low for Tuesday night, generally less than 20 percent. Mostly cloudy skies should continue to keep overnight lows slightly warmer, with lows in the mid 50s to low 60s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 221 PM CDT Mon Sep 8 2025 An upper level trough slowly tracks across the western United States, keeping us mostly in a ridge pattern. This will keep temperatures warmer than average through the end of the week. Daily highs remain mostly in the mid to upper 80s, with some locations breaking into the lower 90s. In fact, highs on Friday could be near 90 degrees for a good portion of the forecast region, especially along the HIghway 83 corridor. For reference, this is typically the time of year when our average highs begin to drop from around 83 degrees to 81 degrees. With the trough remaining to the east, there should be sufficient upper level support for a few surface systems to introduce low end precipitation chances through the end of the week. Precipitation chances remain fairly meager however, generally less than 20 to 30 percent through the rest of this week. Ensembles further back this up, with both the GEFS and European ensembles showing a maximum of a 30 percent chance of one tenth of an inch of rain or better through the end of this week. Ensembles begin to show some better probabilities this weekend, as the upper level trough tracks further east. As this happens, a cold front is expected to track across the region, bumping our precipitation chances from 40 to 70 percent in the ensembles for one tenth of an inch of rain or better. The cold front is also expected to bring slightly more seasonal temperatures this weekend, potentially dropping highs back into the lower 80s. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 620 PM CDT Mon Sep 8 2025 Scattered thunderstorms will persist through sunset this evening, with brief MVFR visibilities and gusty, erratic winds possible in storms. By early Tuesday morning, low stratus overspreads much of southwest into central and north central Nebraska, leading to MVFR/locally IFR CIGs. Patchy fog will also be possible through late Tuesday morning, with MVFR/IFR visibilities expected. Winds weaken from the south tonight, becoming light and variable overnight. Winds then increase from the east into Tuesday afternoon, at 5 to 10kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Richie LONG TERM...Richie AVIATION...Brown
Hazardous weather outlook, Sep 8, 2:08 PM MDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 308 PM CDT Mon Sep 8 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-092015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 308 PM CDT Mon Sep 8 2025 /208 PM MDT Mon Sep 8 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Isolated thunderstorms are possible this evening, mainly along and east of Highway 83. Although the overall severe threat is low, a few of the stronger storms could produce some small hail and strong winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated fire weather concerns are expected Tuesday afternoon for areas west of Highway 83. Thunderstorms chances return Wednesday through Saturday. The potential for severe weather seems low at this time, but an isolated strong or severe storm cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 8, 4:45 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
545 PM CDT Mon Sep 8 2025
NEZ005-024-025-094-082330-
Hooker NE-Eastern Cherry NE-Western Cherry NE-Thomas NE-
545 PM CDT Mon Sep 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CHERRY...
NORTHEASTERN HOOKER AND NORTHWESTERN THOMAS COUNTIES THROUGH 630 PM
CDT/530 PM MDT/...
At 545 PM CDT/445 PM MDT/, Doppler radar was tracking a strong
thunderstorm 11 miles north of Mullen, moving southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Seneca, Giant Hill, Marsh Flat, Norway, and Kelso.
This includes the following highways...
Highway 2 between mile markers 188 and 204.
Highway 97 between mile markers 71 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4222 10117 4233 10103 4207 10057 4187 10082
TIME...MOT...LOC 2245Z 313DEG 20KT 4222 10104
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 8, 5:06 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service North Platte NE
606 PM CDT Mon Sep 8 2025
NEZ005-024-025-094-082345-
Hooker NE-Eastern Cherry NE-Western Cherry NE-Thomas NE-
606 PM CDT Mon Sep 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHERRY...
NORTHEASTERN HOOKER AND NORTHWESTERN THOMAS COUNTIES THROUGH 645 PM
CDT/545 PM MDT/...
At 606 PM CDT/506 PM MDT/, Doppler radar was tracking a strong
thunderstorm 8 miles northwest of Seneca, or 9 miles northeast of
Mullen, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Thedford, Seneca, Giant Hill, and Norway.
This includes the following highways...
Highway 2 between mile markers 191 and 213.
Highway 97 between mile markers 73 and 76.
Highway 83 between mile markers 146 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4215 10107 4226 10094 4204 10045 4183 10067
TIME...MOT...LOC 2306Z 306DEG 19KT 4215 10093
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 8, 5:08 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
608 PM CDT Mon Sep 8 2025
NEZ005-094-090000-
Eastern Cherry NE-Western Cherry NE-
608 PM CDT Mon Sep 8 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CHERRY COUNTY THROUGH
700 PM CDT...
At 608 PM CDT, Doppler radar was tracking a strong thunderstorm over
Medicine Lake, or 34 miles southeast of Martin, moving southeast at
20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Medicine Lake, Schoolhouse Lake, and Steer Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4272 10150 4285 10139 4267 10086 4242 10113
TIME...MOT...LOC 2308Z 306DEG 19KT 4273 10139
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Sep 8, 5:27 PM MDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
627 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Hail 1 NE Valentine 42.88N 100.54W
09/08/2025 M1.50 Inch Cherry NE Trained Spotter
&&
BrownLocal storm report, Sep 8, 5:40 PM MDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
640 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM Hail 1 NE Valentine 42.88N 100.54W
09/08/2025 E1.25 Inch Cherry NE Public
Report from mPING: Half Dollar (1.25 in.).
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 4:45 PM MDT | Special Weather Statement | LBF | Hooker | 45 min |
| Sep 8, 4:59 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 46 min |
| Sep 8, 5:06 PM MDT | Special Weather Statement | LBF | Thomas | 39 min |
| Sep 8, 5:08 PM MDT | Special Weather Statement | LBF | Cherry | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.